Abstract and Applied Analysis
Volume 2011 (2011), Article ID 539026, 36 pages
doi:10.1155/2011/539026
Research Article

Translation Invariant Spaces and Asymptotic Properties of Variational Equations

Department of Mathematics, Faculty of Mathematics and Computer Science, West University of Timişoara, V. Pârvan Boulelvard 4, 300223 Timişoara, Romania

Received 11 November 2010; Accepted 12 February 2011

Academic Editor: Josef Diblík

Copyright © 2011 Adina Luminiţa Sasu and Bogdan Sasu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present a new perspective concerning the study of the asymptotic behavior of variational equations by employing function spaces techniques. We give a complete description of the dichotomous behaviors of the most general case of skew-product flows, without any assumption concerning the flow, the cocycle or the splitting of the state space, our study being based only on the solvability of some associated control systems between certain function spaces. The main results do not only point out new necessary and sufficient conditions for the existence of uniform and exponential dichotomy of skew-product flows, but also provide a clear chart of the connections between the classes of translation invariant function spaces that play the role of the input or output classes with respect to certain control systems. Finally, we emphasize the significance of each underlying hypothesis by illustrative examples and present several interesting applications.